Spherical segment approximation of quadripartite vaults

  • László Strommer

Abstract

The paper proposes spherical segment approximations of medieval quadripartite vaults having pointed arches, with the idea of finding simplified, yet representative geometric models for them. On the supposition that the bounding curves of every vault cell can be reckoned as vertical sections of spherical surfaces, it results in severe, yet expressive models of a wide range of vault shapes, revealing feasible computer representations of several vault types appearing in the books of architectural history either in textual or non-textual forms.
Keywords: quadripartite vault, spherical segment, geometry
How to Cite
Strommer, L. (2008) “Spherical segment approximation of quadripartite vaults”, Periodica Polytechnica Architecture, 39(1), pp. 27-34. https://doi.org/10.3311/pp.ar.2008-1.04.
Section
Articles